MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL23A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 08/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by patient support center (psc), psc received a call from a care advocate reporting that the patient expired approximately more than six weeks following the tavr procedure.The patient underwent tavr with a sapien 3 ultra resilia valve at medical city fort worth approximately 8 months and 17 days.Per report, the patient experienced an intra-procedural stroke and was discharged the following day to a rehabilitation facility in (b)(6).The patient reportedly did not fully recover and developed complications, including aspiration pneumonia.The patient was transitioned to hospice care at a private residence and subsequently expired.According to the death certificate, the cause of death was listed as cerebrovascular disease, atrial fibrillation, and hypertension.
 
Additional Manufacturer Narrative
Per the instructions for use (ifu), permanent or transient neurological events such as transient ischemic attack (tia) and stroke are known potential adverse events associated with the overall transcatheter valve replacement (tvr) procedure and the use of the edwards transcatheter heart valve (thv) devices.According to the literature review, and as documented in a clinical technical summary written by ew, stroke is recognized in the literature as a well-known complication in a small number of patients undergoing thv.Risk factors correlating with several patient co-morbidities have been identified.Although in many cases the root cause of the event is unable to be determined, strokes during thv are undoubtedly multifactorial, the dominant etiology likely being intra- procedure embolic events.A transcranial doppler study during thv demonstrated that most procedural embolic events occurred during balloon valvuloplasty, manipulation of catheters across the aortic valve, and valve implantation.An analysis in patients undergoing valve surgery revealed four baseline characteristics and two procedural events that were associated with early post-procedure stroke: female sex, ef < 30%, diabetes, age older than 70 years, bypass procedure time> 120 min, and calcification of the ascending aorta.Predictors of late stroke have included female sex, age older than 75 years, atrial fibrillation, and a history of or current smoking.There were no significant differences in the frequency of late strokes between thv and avr patients.After thv, there appears to be a more considerable proportion of early strokes occurring < 24 h post-procedure, but thv patients with multiple co-morbidities are probably at higher risk of both early and late strokes.In this case, there was no allegation or indication a product malfunction contributed to this adverse event.Investigation results indicate the cause of the event is unknown due to the limited information available.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.

Brand Name
EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25156421
Report Number2015691-2026-15142
Device Sequence Number15797482
Product Code NPT
UDI-Device Identifier00690103215809
UDI-Public(01)00690103215809(17)280603(11)250604
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9755RSL23A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexFemale